MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI BONE MARROW TRAY 11G X4 15G ASP; BONE MARROW COLLECTION/TRANSFUSION KIT

CAREFUSION, INC JAMSHIDI BONE MARROW TRAY 11G X4 15G ASP; BONE MARROW COLLECTION/TRANSFUSION KIT
Catalog Number BAK4511
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that they found a long brown human hair.Verbatim: rcc received the complaint via email.Email(s) as attached.Dr.(b)(6) just handed me a bone marrow kit , he was opening to start a sterile procedure on a patient.In the kit, he found a long brown human hair.This is quite concerning as the kits are supposed to be sterile.¿ trays, bone marrow: jamshidi bone marrow tray with disposable 4" needle bxtbak4511.¿ last time we purchased was on 8/31/2023 po # (b)(6).At this time, we would like to be sure of the following.1.The kits are prepared under sterile process.2.Where are these kits being prepared from? 3.Is there a standard policy they follow to prepare these kits ? 4.This kit will be taken back, and a credit for the 1 kit will be applied please.As we perform sterile bone marrow biopsy¿s regularly, we have great concern moving forward with this product that is being prepared and shipped is actually under sterile process.If you can please contact the medline team to identify what will be done and how the kits are being prepared , by whom and are they under sterile processes?.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a1801.Patient problem code: f26.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one tray sample was provided to our quality team for investigation.Through visual inspection, it was observed that the presence of a hair within the tray; therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001511116 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.The sterility record was reviewed, and no deviations occurred, sterility requirements were met, and the product was released without issue.Based on the quality team's investigation, it was identified that the probable root cause is traced to manufacturing related.Manufacturing personnel have been notified of this incident and awareness training will be provided.In addition, the cme room test records for viable air testing, particulate ambient air testing, and quarterly viable surface testing were reviewed, and results for the cme were below the action limits, no negative trends exist for this timeframe.A cid has been initiated.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported by the customer that they found a long brown human hair.Verbatim: rcc received the complaint via email.Email(s) as attached.Dr.Garcia just handed me a bone marrow kit , he was opening to start a sterile procedure on a patient.In the kit, he found a long brown human hair.This is quite concerning as the kits are supposed to be sterile.¿ trays, bone marrow: jamshidi bone marrow tray with disposable 4" needle (b)(6) ¿ last time we purchased was on 8/31/2023 po # (b)(4) at this time, we would like to be sure of the following.1.The kits are prepared under sterile process.2.Where are these kits being prepared from? 3.Is there a standard policy they follow to prepare these kits ? 4.This kit will be taken back, and a credit for the 1 kit will be applied please.As we perform sterile bone marrow biopsy¿s regularly, we have great concern moving forward with this product that is being prepared and shipped is actually under sterile process.If you can please contact the medline team to identify what will be done and how the kits are being prepared , by whom and are they under sterile processes ? response received on 02-oct-2023: i just received this request for acknowledgement, i will print the shipping label and send to you once i can pack it up and schedule return.The hair was identified when opening the sterile train up, this did not affect any patient, it was identified before the procedure and therefore not utilized.A new tray was then opened and utilized.No adverse event take of occurrence was (b)(6) 2023.

Brand Name
JAMSHIDI BONE MARROW TRAY 11G X4 15G ASP
Common Device Name
BONE MARROW COLLECTION/TRANSFUSION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key17826114
Report Number1625685-2023-00095
Device Sequence Number2481109
Product Code LWE
UDI-Device Identifier10885403057236
UDI-Public(01)10885403057236
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K813338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberBAK4511
Device Lot Number0001511116
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown